PF Horror StoryPosted by Jerry V on 4/14/04 at 16:20 (148891)
I have been suffering from PF in my Right Foot for years and in May of 2003 saw a Podiatrist for the first time. He gave me those half inserts. Every month for 6 months I went back in and told him they hurt more than having nothing, He would grind some off the bottom and say to come back in a month. After 6 months of this I said this is not working and he said That is all I can do for you!!!!
Well this was in Oct of 2003 and I was having Left Hip Replacment in Dec so thinking that being off my feet for 3 to 4 months it would get better. Well surgery on left and PF on Right when I started to get around on chutches all my weight was on my Right foot and it got worse So I went to a different Podiatrist. He tried taping which helped some then I got a cortisone shot.
Well 12 hrs after getting the shot my ears started ringing and have not stopped, that was January 12. Saw several ear Drs (ENT) 2 said shot had nothing to do with the ringing. One that specializes in ears only said a particle of the cortisone got absorbed in the blood steam and blocked a very small blood vessel in my ear for a short time and damaged the nerve sort of like blocking blood to the brain it does damage. May have to live with this horrible ringing for life Think twice before you get any cotisone.
I am now trying orthotics and ice and heat with small improvments
Re: PF Horror StoryJudyB on 4/14/04 at 17:14 (148893)
I've had tinnitus for years. It's no fun and have done a lot of reading about it over the years.
IMO, I doubt you got tinnitus from the cortizone shot, ENT's know very little about tinnitus.
You can call Dr Jack Vernon, who has studied tinnitus for over 3 decades. He takes phone calls at no cost. He just wants to help people have tinnitus, like the doctors here with PF. Before he retired he served on the board of the American Tinnitus Association for years. He pioneered studying tinnitus using animal models and has written books on tinnitus and also invented the maskers for tinnitus back in the 70's. He even subjected himself to some tinnitus experiemental sugeries. He's a remarkable person.
Here is how you can reach Dr Vernon at the ATA:
Re: PF Horror StoryMichael on 4/14/04 at 17:59 (148897)
Hello Jerry I am in the same boat you are in. I have been experiecing 24/7 pain on the bottom of both feet for 16 months. Also having ankle clonus the doctors say most likely PF but maybe not but what else could it be. I do have a scissors walk from the clonus and have always walked barefoot. From the scissors walk and the walking barefoot for all them years must have broke down the fascia and I am now paying the price. Five months ago my ears started ringing thinking it was from the pain med I was taking I changed, even after changing they are still ringing. When they first started ringing I went into a deep depression for a few months. I have learned to live with the ringing it's the pain that is driving me up the walls. Michael
Re: PF Horror StoryJerry V on 4/14/04 at 18:33 (148903)
I have entered the depression stage the last few weeks and am now getting help for that. Would be interested to know how to cope with the ringing with out medication Thanks Jerry
Re: PF Horror StoryMichael on 4/14/04 at 21:04 (148925)
Hello Jerry a few weeks after my ears started ringing I started to panic and became very very depressed I really lost it. The doctors which I seen about the ringing thought nothing much about the problem just sent me home said it was nothing serious and just learn to live with the ringing. I got no help only at this site http://pub126.ezboard.com/ftinnitussupport92262frm1 the people here was my only help. My help was time I guess I got use to the ringing. What is still bugging me now is the pain in my feet. Here is my email address (email removed) if you have anymore questions. Michael
Re: PF Horror StoryJudyB on 4/14/04 at 23:18 (148929)
Xanax is the only medication that has been proven to reduce tinnitus in double blind studies. Although it's very addictive. Talk to your doctor about it.
I went through a pretty tough depression when I first got tinnitus two years ago.
Re: PF Horror Storyjohn h on 4/15/04 at 11:10 (148956)
My wife had this problem for a while but seems to be over it. Probably brought on by to much aspirin as this is a listed side effect for to much of this drug. She had benign vertigo along with it which was as bad as the ringing in the ears. Being a pilot I had periodic training every few years on dealing with vertigo. You can easily induce vertigo in a spinning chair with a blindfold and by placing your head in a particular position. We actually had to be strapped in the chair as you can get the sensation that you are tumbling head over heal. You know you are in a chair but your brain and body tell you that you are tumbling out of that chair. Getting vertigo while flying is easy and has caused many accidents. I was flying in a two seater F-94 jet over the swamps of south Georgia one night and the pilot in front became disorientied and was convinced we were upside down and that the stars were a city. I told him to believe his his instruments. It took some effort on his part but he eventually got it back together. I was at a couple of accident sites where fighters for no apparent reason just nosed over and went in not long after takeoff. These were flights over the jungle where there were no reference lights on the ground (night fligts) and the only explanation was the pilot more than likely got vertigo. It is really hard to overcome what your body tells you even though your instruments tell you something else.